Hail, Maricopa
- When
- July 25, 5:06 PM MST
- Where
- Maricopa County, Mesa
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.417, -111.817
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Jul 25, 4:30 PM MST, 36 minutes earlier.
AZZ020>028-CAZ030>033-260600- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 430 PM MST MON JUL 25 2005 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... VERY MOIST TROPICAL AIR WILL CONTINUE WITH A CHANCE OF SHOWERS AND THUNDERSTORMS...STRONG GUSTY WINDS AND LOCALLY HEAVY RAIN MAINLY IN SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA THROUGH THIS EVENING. HIGH PRESSURE ALOFT FROM THE CALIFORNIA COAST WILL GRADUALLY MOVE EAST...WITH GENERALLY ONLY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN SOUTHWEST AND SOUTH-CENTRAL ARIZONA DURING MID WEEK. THIS SYSTEM WILL ALSO BRING SOME WARMING. ONCE THE HIGH PRESSURE SYSTEM REACHES THE 4 CORNERS...THE POSSIBILITY OF SHOWERS AND THUNDERSTORMS WILL SPREAD BACK ACROSS THE LOWER COLORADO RIVER VALLEY AND SOUTHEAST CALIFORNIA BY THIS COMING WEEKEND. && .DISCUSSION... SHOWERS AND THUNDERSTORMS DEVELOPED ACROSS SOUTH-CENTRAL ARIZONA TODAY MAINLY OVER THE HIGHER TERRAIN AND AREAS NEAR THE HIGHER TERRAIN. NATIONAL WEATHER SERVICE RADAR INDICATED SEVERE STORMS WITH STRONG GUSTY DAMAGING WINDS AND FLASH FLOODING IN FAR NORTHEAST MARICOPA COUNTY AND SOUTHERN GILA COUNTY IN THE SALT RIVER LAKES RECREATIONAL AREA PUNKIN CENTER. THESE SHOWERS AND THUNDERSTORMS WERE ASSOCIATED WITH THE SOUTHERN END OF A WEAK LOW PRESSURE SYSTEM MOVING EAST IN A MOIST AND UNSTABLE AIRMASS ACROSS THE AREA. THERE WERE ALSO ISOLATED SHOWERS AND THUNDERSTORMS OVER JOSHUA TREE NATIONAL PARK THIS AFTERNOON. OTHERWISE SKIES WERE MOSTLY SUNNY WITH SOME CUMULUS CLOUDS ACROSS SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA TODAY. TEMPERATURES WERE GENERALLY A FEW DEGREES WARMER AND HUMIDITY WAS SLIGHTLY LOWER. HIGH PRESSURE ALOFT HAS BEEN TO OUR EAST AND TO OUR WEST OFF THE CALIFORNIA COAST. THE HIGH PRESSURE SYSTEM OFF THE CALIFORNIA COAST WILL MOVE SLOWLY EAST...REACHING THE 4 CORNERS BY THE END OF THE WEEK. AS THIS HAPPENS...SOME RELATIVELY DRIER AIR WILL KEEP SHOWERS AND THUNDERSTORMS AWAY FROM SOUTHEAST CALIFORNIA AND THE LOWER COLORADO RIVER VALLEY INCLUDING YUMA TUESDAY THROUGH THURSDAY OR FRIDAY. THERE WILL ALSO BE ONLY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN THE REMAINDER OF SOUTHWEST ARIZONA...AND SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA TUESDAY THROUGH THURSDAY OR FRIDAY. IN ADDITION...THIS SYSTEM WILL BRING SOME WARMING TO THE ENTIRE AREA. ONCE THE HIGH PRESSURE SYSTEM REACHES THE 4 CORNERS...THE POSSIBILITY OF SHOWERS AND THUNDERSTORMS WILL SPREAD BACK ACROSS THE LOWER COLORADO RIVER VALLEY AND SOUTHEAST CALIFORNIA BY THIS COMING WEEKEND. && .AVIATION... DISCUSSION FOR THE 0000 GMT TAFS. SCATTERED THUNDERSTORMS OVER THE HIGHER TERRAIN NEAR THE PHOENIX METROPOLITAN AREA WILL QUITE LIKELY PRODUCE GUSTY WIND OUTFLOWS OF 20 TO 25 KNOTS BEFORE 0100 GMT. ADDITIONAL STORM DEVELOPMENT CLOSER TO THE TAF SITES WILL BE SPOTTY BUT COULD STILL DIRECTLY AFFECT KPHX AND KIWA WITH BRIEF HEAVY RAIN AND WIND GUSTS TO 35 KNOTS BETWEEN 0000 AND 0300 GMT. KIPL MAY EXPERIENCE A MODEST WIND OUTFLOW FROM STORMS OVER THE SAN DIEGO COUNTY MOUNTAINS AND BAJA CALIFORNIA. KYUM AND KBLH ARE LEAST LIKELY TO BE IMPACTED BY STORM ACTIVITY. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. ELLIS NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 556 AM MST MON JUL 25 2005 AZZ021>023-026>028-260203- GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- NORTHWEST MARICOPA COUNTY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-WEST CENTRAL DESERTS- 556 AM MST MON JUL 25 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARICOPA COUNTY INCLUDING THE GREATER PHOENIX AREA AND NORTHWEST AND NORTH CENTRAL PINAL COUNTY... .DAY ONE...TODAY THERE IS A CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS AND BLOWING DUST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS AND BLOWING DUST. AZZ020-025-CAZ031>033-260203- IMPERIAL COUNTY-LOWER COLORADO RIVER VALLEY AZ- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- YUMA/MARTINEZ LAKE AND VICINITY- 556 AM MST (556 AM PDT) MON JUL 25 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER COLORADO RIVER VALLEY INCLUDING YUMA AND MARTINEZ LAKE AREA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY THERE IS A CHANCE OF THUNDERSTORMS WITH GUSTY WINDS AND BLOWING DUST TODAY AND TONIGHT. .DAY TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WITH GUSTY WINDS TUESDAY. NO HAZARDOUS WEATHER EXPECTED WEDNESDAY THROUGH SUNDAY. CAZ030-260203- JOSHUA TREE NATIONAL PARK/JTNP/- 556 AM PDT MON JUL 25 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR JOSHUA TREE NATIONAL PARK. .DAY ONE...TODAY THERE IS A CHANCE OF THUNDERSTORMS WITH GUSTY WINDS TODAY AND TONIGHT. .DAY TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WITH GUSTY WINDS TUESDAY. NO HAZARDOUS WEATHER EXPECTED WEDNESDAY THROUGH SUNDAY. AZZ024-260203- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 556 AM MST MON JUL 25 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN GILA COUNTY AND THE TONTO NATIONAL FOREST FOOTHILLS. .DAY ONE...TODAY THERE IS A CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WITH GUSTY WINDS. DKS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
221 PM MST MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLASH FLOOD JOSHUA TREE 34.13N 116.32W
07/24/2005 SAN BERNARDINO CA PARK/FOREST SRVC
REPORTS OF 2 TO 3 INCHES OF RAIN IN THE PARK. PINTO
CANYON ROAD BETWEEN PARK HEADQUARTERS AND COTTONWOOD
VISITOR CENTER IS CLOSED DUE TO FLOOD DAMAGE. ROAD IS
EXPECTED TO REMAIN CLOSED FOR 2 WEEKS. ACCESS ROAD TO 49
PALMS REC AREA CLOSED DUE TO WASHOUTS. IN JUMBO ROCKS
CAMPGROUND 1/3 OF PICNIC TABLES BURIED BY DEBRIS AND
LARGE DUMPSTER SWEPT DOWN A WASH.
&&
MFOWLEThe Phoenix radar (KIWA), 20 km away, was scanning. The volume nearest the first event began at 00:05 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Trees down and shingles blown off roofs. Near Greenfield and Broadway roads in Mesa, 1.75 inches of rain was reported. Power was out for 600 SRP customers in Chandler.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2005Every state in 2005This day in weather historyWarnings in Arizona, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467939, 5467993.